For the last seven years, I have very hard round white balls type lesions on my skin. They spread and the area will not heal until the ball is extracted. It has ruined my face. I used to get regular acne whole of my life till about seven years ago. There used to be some cystic acne, but they were soft with pus. Initially, a white ball like cyst came out and after that, it has never been the same. Sometimes, a very thin hair will also come out of it. I have used every acne medication available, including Accutane. Currently, I am using Rituxan, Trazodone, Lexapro and Modafinil.
You seem to have a nodulocystic type of acne. Kindly provide more details of your treatment taken previously, especially of Accutane (Isotretinoin) and the duration.
Thank you doctor,
I took Accutane for three months about six years back. The side effects were too harsh to continue and I had just been diagnosed with MS and put on other drugs to fight that. After Accutane, my skin got worse and continued to scar my skin. The balls were very hard and seemed to have no pore, somewhat like milia. I have tried everything including retinoids, laser, light therapy, dermabrasion and chemical peels. I have not been going out in public much as this is very emotionally difficult for me. I usually cover up these embedded cysts. Some of the things on my skin are like hardened or crystallized peach fuzz hair. They can come out long and hard just like slivers and they hurt like slivers. I just need someone to help me. I will try anything. I have attached a picture from last year when I was able to cover it up. In the last few months, it has become unmanageable and gets extremely inflamed or infected. That is about the time I started Rituxan for MS, but the problem was there long before. The hormones are fine too.
I went through your treatment history and the pictures (attachment removed to protect patient identity). Accutane is presently the most effective treatment for such difficult acne. Other antibiotics may not be of much help in your case. However, Accutane has a few side effects and most of the side effects are usually manageable. In your case, I would advise you to restart the Accutane treatment and for a longer time, say about six months at least. You may take lower doses or even intermittently to minimize side effects and improve compliance. If you have those hard cysts, there are injections available to resolve them. Please consult your dermatologist for an appropriate prescription. Apart from Accutane, you may also benefit from low-sugar and low-fat diet. Use a gentle cleanser and moisturizer like Cetaphil. You could also do an abdominal sonogram to see if you have PCOD (polycystic ovarian syndrome).
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. are most likely due to an interaction between Accutane (Isotretinoin) and Ambien (Zolpidem). This could increase the levels of Ambien in the blood immediately after taking it.
The symptoms are highly suggestive of an allergic reaction. Read full
.. is quite common with Isotretinoin. However, the symptom may resolve fast on discontinuation of the tablet.
I suggest if you are planning a marathon in two days, then discontinue this tablet for a while. Read full
.. is balanoposthitis by your description. It is due to a candidial yeast infection. Which will flare according to our immunity. It is not contagious and not harmful.
Get your fasting and postprandial blood sugar and TSH (thyroid stimulating hormone) lev Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.